Alert archive / New Jersey / Gale Watches in 2009
Gale Watch 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Oct 14, 2009, 3:35 AM EDT. It took effect at Oct 15, 2009, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 14, 2009, 3:35 AM EDT (07:35 UTC)
- In effect from
- Oct 15, 2009, 6:00 PM EDT
- Expired
- Oct 15, 2009, 4:09 AM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
566 WHUS71 KPHI 140735 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 AM EDT WED OCT 14 2009 ANZ430-431-450-451-142230- /O.CAN.KPHI.SC.Y.0074.000000T0000Z-091014T1000Z/ /O.NEW.KPHI.GL.A.0009.091015T1500Z-091016T2000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 335 AM EDT WED OCT 14 2009 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE WINDS WILL BE DIMINISHING AND SEAS SUBSIDING. HOWEVER...ANOTHER STORM IS FORECAST TO DEVELOP ON THURSDAY AND MOVE NORTHEAST ALONG THE COAST INCREASING THE SEAS AND WINDS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ452>455-142230- /O.EXT.KPHI.SC.Y.0074.000000T0000Z-091014T1700Z/ /O.NEW.KPHI.GL.A.0009.091015T1500Z-091016T2000Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 335 AM EDT WED OCT 14 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. THE WINDS WILL CONTINUE TO GUST TO 25 KT ALONG THE LOWER COASTAL WATERS AND THE SEAS UP TO 5 FEET...BUT BOTH WILL LOWER BY THIS AFTERNOON. HOWEVER...HOWEVER...ANOTHER STORM IS FORECAST TO DEVELOP ON THURSDAY AND MOVE NORTHEAST ALONG THE COAST INCREASING THE SEAS AND WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ EBERWINE
3 follow-up statements
409 WHUS71 KPHI 141401 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1001 AM EDT WED OCT 14 2009 ANZ452>455-142100- /O.CAN.KPHI.SC.Y.0074.000000T0000Z-091014T1700Z/ /O.CON.KPHI.GL.A.0009.091015T1500Z-091016T2000Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1001 AM EDT WED OCT 14 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. LOW PRESSURE IS FORECAST TO DEVELOP OFF THE SOUTHEAST U.S. COAST ON THURSDAY AND INTENSIFY AS IT MOVES NORTHEAST OFF THE EASTERN SEABOARD. WINDS MAY INCREASE TO GALE FORCE AND SEAS WILL BUILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-431-450-451-142100- /O.CON.KPHI.GL.A.0009.091015T1500Z-091016T2000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 1001 AM EDT WED OCT 14 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. LOW PRESSURE IS FORECAST TO DEVELOP OFF THE SOUTHEAST U.S. COAST ON THURSDAY AND INTENSIFY AS IT MOVES NORTHEAST OFF THE EASTERN SEABOARD. WINDS MAY INCREASE TO GALE FORCE AND SEAS WILL BUILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
404 WHUS71 KPHI 141957 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 357 PM EDT WED OCT 14 2009 ANZ452>455-151100- /O.NEW.KPHI.SC.Y.0075.091015T1200Z-091015T2200Z/ /O.EXT.KPHI.GL.A.0009.091015T2200Z-091016T2200Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 357 PM EDT WED OCT 14 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT THURSDAY... ...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EDT THURSDAY. THE GALE WATCH IS NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. LOW PRESSURE IS FORECAST TO DEVELOP OFF THE SOUTHEAST U.S. COAST ON THURSDAY AND INTENSIFY AS IT MOVES NORTHEAST OFF THE EASTERN SEABOARD. WINDS ULTIMATELY MAY INCREASE TO GALE FORCE AND SEAS WILL BUILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-431-450-451-151100- /O.NEW.KPHI.SC.Y.0075.091015T1600Z-091015T2200Z/ /O.EXT.KPHI.GL.A.0009.091015T2200Z-091016T2200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 357 PM EDT WED OCT 14 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT THURSDAY... ...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT THURSDAY. THE GALE WATCH IS NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. LOW PRESSURE IS FORECAST TO DEVELOP OFF THE SOUTHEAST U.S. COAST ON THURSDAY AND INTENSIFY AS IT MOVES NORTHEAST OFF THE EASTERN SEABOARD. WINDS ULTIMATELY MAY INCREASE TO GALE FORCE AND SEAS WILL BUILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
497 WHUS71 KPHI 150809 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 409 AM EDT THU OCT 15 2009 ANZ452>455-152100- /O.UPG.KPHI.SC.Y.0075.091015T1200Z-091015T2200Z/ /O.NEW.KPHI.GL.W.0015.091015T0809Z-091017T0400Z/ /O.UPG.KPHI.GL.A.0009.091015T2200Z-091016T2200Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 409 AM EDT THU OCT 15 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. LOW PRESSURE IS FORECAST TO CONTINUE DEVELOPING OFF THE MID ATLANTIC COAST AND THEN TRACK TO THE NORTHEAST TODAY INTO FRIDAY. WINDS WILL STEADILY INCREASE DURING THE DAY FROM SOUTH TO NORTH WHILE SEAS CONTINUE TO BUILD. REMEMBER AND CHECK THE WEATHER IF HEADING NORTH ALONG THE MID ATLANTIC AND NORTHEAST COASTS OVER THE WEEKEND. ANOTHER LOW WILL DEVELOP NEARSHORE ON SATURDAY INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-431-450-451-152100- /O.UPG.KPHI.SC.Y.0075.091015T1600Z-091015T2200Z/ /O.NEW.KPHI.GL.W.0015.091015T0809Z-091017T0400Z/ /O.UPG.KPHI.GL.A.0009.091015T2200Z-091016T2200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 409 AM EDT THU OCT 15 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. LOW PRESSURE IS FORECAST TO CONTINUE DEVELOPING OFF THE MID ATLANTIC COAST AND THEN TRACK TO THE NORTHEAST TODAY INTO FRIDAY. WINDS WILL STEADILY INCREASE DURING THE DAY FROM SOUTH TO NORTH WHILE SEAS CONTINUE TO BUILD. REMEMBER AND CHECK THE WEATHER IF HEADING NORTH ALONG THE MID ATLANTIC AND NORTHEAST COASTS OVER THE WEEKEND. ANOTHER LOW WILL DEVELOP NEARSHORE ON SATURDAY INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Oct 13, 9:21 PM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Oct 13, 9:21 PM EDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
921 PM EDT TUE OCT 13 2009
.SYNOPSIS...
AN AREA OF HIGH PRESSURE WILL BUILD TOWARD OUR AREA TONIGHT AND
WEDNESDAY. A COASTAL LOW PRESSURE SYSTEM LOOKS TO FORM NEAR THE
CAROLINAS AND SLOWLY MOVE TO THE NORTHEAST ON THURSDAY AND FRIDAY.
ANOTHER WAVE OF LOW PRESSURE MAY FORM ALONG THE LINGERING BOUNDARY
OFF THE EAST COAST AND AGAIN MOVE IN A NORTHEASTWARD DIRECTION
THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A 00Z SURFACE ANALYSIS PLACED HIGH PRESSURE NEAR THE WESTERN
GREAT LAKES REGION. AN UPPER AIR ANALYSIS PLACED A STRONG UPPER-
LEVEL JET FROM NEW ENGLAND TO THE OHIO VALLEY REGION. THE MODEL
GUIDANCE MAINTAINS THIS STRONG UPPER-LEVEL JET TONIGHT AS IT
GRADUALLY SHIFTS EASTWARD. THE SATELLITE IMAGERY SHOWS A WEALTH OF
MOSTLY HIGH CLOUDS MOVING ACROSS THE CWA WITH PLENTY MORE TO THE
WEST. THESE LOOKED TO BE MOSTLY TIED TO THE UPPER-LEVEL JET, AND
IN CONJUNCTION WITH STRONG LOW-LEVEL WAA ACROSS THE CENTRAL PLAINS
AND ITS ASSOCIATED PRECIPITATION, THE HIGH CLOUDS LOOK TO BE
AROUND THROUGH THE NIGHT. THIS MAY PLAY A ROLE IN LOW TEMPERATURES
OVERNIGHT. THE SURFACE DEW POINTS CONTINUE TO LOWER, HOWEVER THE
CAA AND TIGHTENED PRESSURE GRADIENT IS KEEPING THE WINDS UP IN
MOST LOCALES. MANY SPOTS MAY NOT DECOUPLE, THEREFORE PERHAPS JUST
ENOUGH TURBULENT MIXING TO LESSEN THE FROST THREAT. GUIDANCE
TEMPERATURES WOULD POINT TOWARD AREAS OF FROST IN THE ADVISORY
AREA, HOWEVER THE WINDS MAY HAVE THE FINAL SAY. IT DOES APPEAR
THOUGH THAT THE WINDS WILL DIMINISH SOME THROUGH THE NIGHT. IT IS
NOT AN IDEAL SETUP FOR FROST FORMATION AS THE SURFACE HIGH IS
CENTERED WELL TO OUR NORTHWEST, PLUS SOME LINGERING CLOUDS WILL
BE AROUND. SOME AREAS ARE ALREADY DOWN INTO THE MID AND UPPER 40S
THOUGH WITH DEW POINTS AROUND FREEZING, THEREFORE AFTER
COLLABORATION WITH WFO CTP IT WAS DECIDED TO MAINTAIN THE FROST
ADVISORY AS IS. THE GROWING SEASON WAS DETERMINED TO HAVE ENDED
ACROSS MONROE COUNTY IN PENNSYLVANIA AND SUSSEX COUNTY IN NEW
JERSEY, THEREFORE THE FROST MENTION WAS REMOVED. SOME LAKE INDUCED
SHOWERS ACROSS CENTRAL NEW YORK STATE ARE DISSIPATING AS THEY MOVE
INTO NORTHEASTERN PENNSYLVANIA, THEREFORE NO PRECIPITATION IS
EXPECTED IN OUR FAR NORTHWESTERN ZONES TONIGHT.
THE HOURLY GRIDS WERE UPDATED TO CATCH THE QUICKER LOWERING DEW
POINTS AND TO BUMP UP THE WINDS A BIT THIS EVENING FOR SOME AREAS.
DOPPLER RADAR AND SURFACE OBSERVATIONS ACTUALLY SHOWED A COUPLE OF
BOUNDARIES SLIDING SOUTHEASTWARD ACROSS THE CWA EARLIER. THERE WAS
A NOTED DEW POINT DROP AND INCREASE IN WINDS AT MANY SITES WHEN
THESE BOUNDARIES MOVED THROUGH. THE STRATOCUMULUS IS THINNING,
ALTHOUGH THERE ARE SOME BROKEN CLOUD DECKS STILL AROUND GIVEN THE
CAA REGIME. AS A RESULT, WE INCREASED THE CLOUD COVER A LITTLE BIT
ESPECIALLY OVER THE CENTRAL PART OF THE CWA. SKY COVERAGE IS A
LITTLE MORE TRICKY REGARDING HIGH CLOUDS, ESPECIALLY AT NIGHT, AS
THE THICKNESS OF THEM IS IN QUESTION.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THINK THE OVERNIGHT LOWS THAT THE MAV MOS IS SPITTING OUT ARE A
LITTLE TOO COLD ACROSS MOST OF THE REGION DURING THIS PERIOD.
SLIGHT AIR MASS MODIFICATION CAN BE SEEN IN THE MODELS WITH AN
ONSHORE FLOW TURNING TO A NORTHEASTERLY FLOW THROUGH MUCH OF THE
PERIOD. AN INCREASE IN MOISTURE COUPLED WITH THETA-E ADVECTION AT
THE MID-LEVELS WILL PROVIDE AN INCREASE IN CLOUDINESS.
FORECAST MODELS SHOW A PRETTY HEFTY NOR-EASTER AFFECTING THE REGION
LATE WEDNESDAY THROUGH FRIDAY. THE COASTAL LOW, FORMING NEAR THE
CAROLINAS, BEGINS SPREADING PRECIPITATION OVER THE SOUTHERN
DELMARVA AS EARLY AS WEDNESDAY NIGHT. AS THE SYSTEM TRACKS TO THE
NORTHEAST SO DOES THE PRECIPITATION. THURSDAY LOOKS TO BE A WET AND
COLD DAY AS THE WINDS BEGIN TO SWING AROUND TO THE NORTHEAST AND
PICK UP IN INTENSITY AS THE LOW PRESSURE DEEPENS JUST OFFSHORE.
HOWEVER, STILL THINK THAT THE MAV MOS IS TOO PESSIMISTIC IN
REGARDS TO THE DAYTIME HIGHS ON THURSDAY.THE LOW LEVEL TEMPERATURE
FIELDS WITH BOTH THE NAM AND THE ECMWF CLOSELY MATCH SO THE MET MOS
WAS PRIMARILY USED ON THURSDAY.
EVEN THOUGH WINTER IS STILL A FEW MONTHS AWAY, THIS PATTERN IS
DEFINITELY A WINTER ONE. COOLER LANDMASS TEMPERATURES AND WARMER
OCEAN AND COASTAL TEMPERATURES WILL ACT AS A NATURAL BAROCLINIC ZONE
THUS PROVIDING ENOUGH DIVERGENCE TO KEEP A TROUGH ALONG THE EAST
COAST FOR THE NEXT COUPLE OF DAYS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE GFS AND THE ECMWF SEEM FAIRLY SIMILAR IN HANDLING THE UPPER
PATTERN IN THE LONG TERM PORTION OF THE FORECAST. THE UPPER PATTERN
IS EXPECTED TO FEATURE A RIDGE OVER THE WESTERN STATES AND A TROUGH
OVER THE EAST ON FRIDAY NIGHT. THE TROUGH IS FORECAST TO REMAIN
OVER THE EAST DURING THE WEEKEND, AND IT SHOULD EVENTUALLY LIFT TO
THE NORTHEAST EARLY IN THE NEW WEEK. BY TUESDAY NIGHT, AN UPPER
RIDGE IS EXPECTED TO BUILD OVER THE EASTERN STATES IN THE WAKE OF
THE TROUGH. ANOTHER TROUGH IS ANTICIPATED TO DIG OVER THE CENTRAL
STATES WITH A REDEVELOPING RIDGE OVER THE WEST.
AT THE SURFACE, LOW PRESSURE IS FORECAST TO DEVELOP OFF THE
SOUTHEAST COAST ON FRIDAY NIGHT INTO SATURDAY. THE LOW IS EXPECTED
TO PROGRESS TO THE NORTHEAST, PASSING TO THE EAST OF THE COASTS OF
DELAWARE AND NEW JERSEY ON SUNDAY. IF THE FORECAST MODELS ARE
CORRECT, THE SYSTEM WILL BRING RAIN TO OUR REGION FOR THE WEEKEND.
THE AIR MASS THAT IS ANTICIPATED TO BE OVER OUR REGION DURING THAT
PERIOD WILL BE FAIRLY CHILLY AND TEMPERATURES WILL BE BORDERLINE FOR
SOME FROZEN PRECIPITATION IN OUR NORTHERN COUNTIES. BEING THAT THE
EVENT IS FOUR DAYS AWAY, WE HAVE OPTED NOT TO INCLUDE THE MENTION OF
FROZEN PRECIPITATION AT THIS TIME. HOWEVER, WE MAY NEED TO ADDRESS
THAT POSSIBILITY IF THE MODELS CONTINUE TO TREND IN THAT DIRECTION.
SURFACE HIGH PRESSURE IS EXPECTED TO BUILD IN FROM THE WEST FOR
LATE SUNDAY AND FOR THE EARLY PART OF THE NEW WEEK.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A COUPLE OF SECONDARY BOUNDARIES PASSED THROUGH OUR REGION EARLY
THIS EVENING CAUSING THE WIND TO BECOME MORE NORTHERLY AT SOME
LOCATIONS. THE BOUNDARIES ALSO CONTRIBUTED TO THE GUSTINESS OF THE
WIND. WIND SPEEDS SHOULD DIMINISH SOMEWHAT DURING THE BALANCE OF
THE EVENING, WITH THE DIRECTION REMAINING NORTHWEST TO NORTH. WIND
SPEEDS ARE FORECAST TO REMAIN AT OR BELOW 10 KNOTS FROM LATE TONIGHT
THROUGH WEDNESDAY, WITH THE DIRECTION VEERING TO THE NORTHEAST IN
THE MORNING THEN BECOMING VARIABLE IN THE AFTERNOON.
VFR CONDITIONS ARE ANTICIPATED THROUGH THE TAF PERIOD, WITH MID AND
HIGH LEVEL CLOUDS THIS EVENING, HIGH CLOUDS OVERNIGHT INTO WEDNESDAY
AND MID LEVEL CLOUDS BUILDING BACK OVERHEAD LATE IN THE DAY.
OUTLOOK...
A COASTAL LOW IS FORECAST TO BRING RAIN TO OUR REGION FROM THURSDAY
INTO FRIDAY. LOW CEILING AND VISIBILITY VALUES ARE ANTICIPATED AT
THAT TIME. GUSTY WINDS ARE ALSO EXPECTED, MAINLY FOR KTTN, KPNE,
KPHL, KILG, KMIV AND KACY. ANOTHER COASTAL LOW MAY BRING ADDITIONAL
RAIN AND WIND OVER THE WEEKEND.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP BEFORE
DUSK. WITH THE OFFSHORE NATURE OF THE FLOW, SEAS SHOULD NOT TOP
OUT MUCH ABOVE 5 FEET WELL OFFSHORE AND NEAR THE MOUTH OF DELAWARE
BAY. WINDS AND SEAS MAY WELL DIMINISH/SUBSIDE BY DAYBREAK OVER ALL
THE WATERS, BUT IN THE INTEREST OF CONSISTENCY WE WILL ALLOW THE
NEXT SET OF GUIDANCE TO DICTATE WHETHER WE AGAIN ADJUST THE TIMING
OF THE SMALL CRAFT ADVISORY.
THERE SHOULD BE A WINDOW OF RELATIVELY GOOD CONDITIONS ON THE WATERS
FROM WEDNESDAY INTO WEDNESDAY EVENING BEFORE THEY BEGIN TO
DETERIORATE AGAIN. THERE ARE INDICATIONS OF A NOREASTER DEVELOPING
TO OUR SOUTH ON THURSDAY AND LIFTING NORTHEAST TO THE EAST OF OUR
WATERS AROUND THURSDAY NIGHT OR EARLY FRIDAY. VERY ROUGH SEAS AND
SOLID GALE FORCE WINDS ARE POSSIBLE OVER THE ATLANTIC COASTAL
WATERS, WHILE CONDITIONS OVER DELAWARE BAY MAY ONLY BE MARGINALLY
BETTER. FOR NOW, WE ARE GOING TO MENTION THE POSSIBLE NOREASTER IN
THE HWO. IF THE MODELS REMAIN CONSISTENT, HEADLINES WILL FOLLOW.
CONFIDENCE IN THE FORECAST THEREAFTER IS LOW, ALTHOUGH THERE IS SOME
INDICATION OF YET ANOTHER LOW PRESSURE SYSTEM AFFECTING THE WATERS
OVER THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
WE ARE MOVING TOWARD A NEW MOON, AND THE NORMALLY CONSERVATIVE
GFS-BASED TIDAL GUIDANCE WOULD HAVE WIDESPREAD MODERATE TIDAL
FLOODING AND ASSOCIATED BEACH EROSION ALONG THE COAST AND THE
RARITAN AND DELAWARE BAY SHORES ON FRIDAY, WITH LESSER FLOODING
EXPECTED SOMEWHAT LATER UP THE TIDAL DELAWARE AND NO APPRECIABLE
FLOODING EXPECTED ALONG THE CHESAPEAKE BAY EASTERN SHORE. KEEP IN
MIND THAT THIS GUIDANCE TENDS TO FALL ON THE CONSERVATIVE SIDE.
AGAIN, WE ARE GOING TO MENTION THE POSSIBILITY OF A NOREASTER IN
THE HWO AS A PRECURSOR TO ANY HEADLINES THAT MAY BE NEEDED SOON.
IF THE MORE PESSIMISTIC MODEL INDICATIONS OF ANOTHER SYSTEM MOVING
UP THE COAST OVER THE WEEKEND END UP BEING CORRECT, THERE WOULD BE
LITTLE BREAK BEFORE WE WOULD BE DEALING WITH SOME FLOODING AND
EROSION AGAIN.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FROST ADVISORY FROM 1 AM TO 9 AM EDT WEDNESDAY FOR PAZ054-
060>062-067>069.
NJ...FROST ADVISORY FROM 1 AM TO 9 AM EDT WEDNESDAY FOR NJZ007>010.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR ANZ452>455.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ430-431-
450-451.
&&
SYNOPSIS...GORSE/HEAVENER
NEAR TERM...GORSE
SHORT TERM...HEAVENER
LONG TERM...IOVINO
AVIATION...IOVINO
MARINE...DELISI
TIDES/COASTAL FLOODING...DELISIHazardous weather outlook, Oct 13, 3:48 PM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 PM EDT TUE OCT 13 2009 NJZ007>010-PAZ054-060>062-067>069-142000- WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 348 PM EDT TUE OCT 13 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-PAZ055-142000- SUSSEX-MONROE- 348 PM EDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-015-019-020-NJZ012-015>019-021-PAZ070-071-142000- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND- DELAWARE-PHILADELPHIA- 348 PM EDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ452>455-142000- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 348 PM EDT TUE OCT 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. A STRONG COASTAL LOW WILL AFFECT THE REGION THURSDAY AND FRIDAY. THEN A SECOND COASTAL LOW MAY AFFECT THE REGION SATURDAY AND SUNDAY. STRONG WINDS AND HEAVY RAIN MAY BE POSSIBLE WITH BOTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-142000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 348 PM EDT TUE OCT 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COASTAL LOW WILL AFFECT THE REGION THURSDAY AND FRIDAY. THEN A SECOND COASTAL LOW MAY AFFECT THE REGION SATURDAY AND SUNDAY. STRONG WINDS AND HEAVY RAIN MAY BE POSSIBLE WITH BOTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-142000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 348 PM EDT TUE OCT 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COASTAL LOW WILL AFFECT THE REGION THURSDAY AND FRIDAY. THEN A SECOND COASTAL LOW MAY AFFECT THE REGION SATURDAY AND SUNDAY. STRONG WINDS AND HEAVY RAIN MAY BE POSSIBLE WITH BOTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ013-014-020-022>027-142000- KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 348 PM EDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COASTAL LOW WILL AFFECT THE REGION THURSDAY AND FRIDAY. THEN A SECOND COASTAL LOW MAY AFFECT THE REGION SATURDAY AND SUNDAY. STRONG WINDS AND HEAVY RAIN MAY BE POSSIBLE WITH BOTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:58 AM EDT | Coastal Flood Watch | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 65 hr |
| Oct 14, 4:15 AM EDT | High Wind Watch | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 23 hr |
| Oct 14, 2:51 PM EDT | Wind Advisory | PHI | Atlantic, Burlington, Cape May, Monmouth, Ocean | 37 hr |
| Oct 14, 3:57 PM EDT | Small Craft Advisory | PHI | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.